MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4025-24
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the catheter of a deltec® port-a-cath® implantable venous access system separated from the port.The port and the catheter were surgically removed.No permanent injury was reported.
 
Event or Problem Description
The catheter removal was performed via interventional radiology.The event was considered resolved.
 
Additional Manufacturer Narrative
One used portal was received for evaluation.Visual inspection, using microscopy, was performed and revealed that a section of the catheter was over the outlet tube.The surface and end of the catheter had a rough texture and appeared to be dry.In addition, the presence of many small longitudinal slits were observed.The reported complaint was confirmed based on visual inspection; however, because the remaining length of the catheter was not available for evaluation, this investigation could not establish a definitive root cause to the reported issue.While no definitive root cause could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6751798
Report Number3012307300-2017-01605
Device Sequence Number10983240
Product Code LJT
UDI-Device Identifier10610586023804
UDI-Public10610586023804
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K830730
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/01/2017
Device Catalogue Number21-4025-24
Device Lot Number2354961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/02/2017
09/28/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date08/22/2017
10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight68